0
RESEARCH PAPERS

Optimal Control of Linear Distributed Parameter Systems by Shifted Legendre Polynomial Functions

[+] Author and Article Information
Maw-Ling Wang, Rong-Yeu Chang

Department of Chemical Engineering, National Tsing Hua University, Hsinchu, Taiwan, ROC

J. Dyn. Sys., Meas., Control 105(4), 222-226 (Dec 01, 1983) (5 pages) doi:10.1115/1.3140662 History: Received August 09, 1982; Online July 21, 2009

Abstract

The optimal control problem of a linear distributed parameter system is studied by employing the technique of shifted Legendre polynomial functions. A partial differential equation, which represents the linear distributed parameter system, is expanded into a set of ordinary differential equations for coefficients in the shifted Legendre polynomial expansion of the input and output signals. Expressing the performance index in terms of the expansion coefficients, we transformed an optimal control gain problem into a two point boundary value problem by applying the maximum principle. The two-point boundary value problem is reduced into an initial value problem, the solution of which can be easily obtained by the proposed computational algorithm. An illustrative example will be used to prove this point.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In